Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 151, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 7, 2004, 6:25 PM CDT for Divide County, Williams County, North Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2004, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 7, 2004, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Divide County, ND, Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 072325
SVRISN
NDC023-105-080010-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILLISTON ND
625 PM CDT SAT AUG 7 2004
THE NATIONAL WEATHER SERVICE IN WILLISTON HAS EXTENDED A
* SEVERE THUNDERSTORM WARNING FOR...
DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA
WILLIAMS COUNTY IN NORTHWESTERN NORTH DAKOTA
* UNTIL 700 PM CDT
* AT 623 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM IN EASTERN DIVIDE AND WILLIAMS COUNTIES... MOVING
NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BURKE AND MOUNTRAIL COUNTIES AT 700 PM CDT
DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS
LAT...LON 4899 10404 4866 10404 4866 10290 4871 10290
4871 10296 4899 10296
$$
RKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:00 AM CDT, 15 hours 25 minutes earlier.
Area forecast discussion, Aug 7, 3:00 AM CDT, 15 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SAT AUG 7 2004 .SHORT TERM... ACTIVE THUNDERSTORM DAY ON TAP AS STRONG COLD FRONT PUSHES EAST ACROSS THE STATE...WITH A PRECEDING UNSTABLE AIRMASS WITH CAPES OF 1500-3500 J/KG. A BLEND OF ETA/NGM/GFS PUTS THE FRONT ABOUT 60 MILES WEST OF A MINOT/BISMARCK LINE AT MAX HEATING (22Z). I EXPECT STRONG/SEVERE THUNDERSTORMS TO DEVELOP AT THAT TIME AND MOVE EAST ACROSS OUR FORECAST AREA DURING THE EVENING AND NIGHTTIME HOURS. ON SUNDAY WRAP AROUND MOISTURE AND COLD MID LEVEL TEMPS WILL BE ENOUGH TO KICK OFF SOME INSTABILITY SHOWERS OR THUNDERSHOWERS...WITH THE BEST CHANCE IN THE NORTHEAST PART OF THE STATE. ON MONDAY...COLD AIR ALOFT AND LINGERING MOISTURE FROM THE...SLOW TO DEPART...MID LEVEL LOW...WILL MAKE FOR A PARTLY TO MOSTLY CLOUDY DAY AS DIURNAL CU FIELDS DEVELOP AND SPREAD OUT OVER MOST OF OUR REGION BY AFTERNOON. .LONG TERM... UPPER LEVEL LOW BEGINS TO MOVE EASTWARD ON TUESDAY...BUT COULD BE A FEW LINGERING SHOWERS EASTERN PORTIONS OF CWA. OTHERWISE...IT LOOKS DRY WEDNESDAY THROUGH FRIDAY AS UPPER LEVEL RIDGE BEGINS TO BUILD OVER THE ROCKIES. NORTHWESTERLY FLOW ALOFT WILL KEEP COOL HIGH PRESSURE OVER WESTERN AND CENTRAL NORTH DAKOTA. SO...EXPECT TEMPS TO BE MAINLY BELOW NORMAL...BUT RETURNING TO NEAR NORMAL BY FRIDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LEBLANG/FORS
Hazardous weather outlook, Aug 7, 3:41 AM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 341 AM CDT SAT AUG 7 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080840- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 341 AM CDT SAT AUG 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
In the hours before
Local storm report, Aug 7, 3:31 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
331 PM CDT SAT AUG 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 6 NNE BOWMAN 46.26N 103.35W
08/07/2004 0.88 INCH BOWMAN ND LAW ENFORCEMENT
0322 PM HAIL SSW AMIDON 46.48N 103.32W
08/07/2004 0.88 INCH SLOPE ND LAW ENFORCEMENT
&&
SWLocal storm report, Aug 7, 6:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT SAT AUG 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST 6 E NEW ENGLAND 46.54N 102.74W
08/07/2004 70 MPH HETTINGER ND PUBLIC
KNOCKED DOWN GRAIN AUGER.
&&
SWSpecial weather statement, Aug 7, 6:07 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 607 PM CDT SAT AUG 7 2004 NDZ017-031-032-040-043-072304- BILLINGS ND-BOWMAN ND-GOLDEN VALLEY ND-MCKENZIE ND-SLOPE ND- INCLUDING THE CITIES OF...BOWMAN 607 PM CDT SAT AUG 7 2004 ...SEVERE THUNDERSTORM WATCH 717 NO LONGER IN EFFECT FOR THE FAR SOUTHWEST... THE COUNTIES OF BOWMAN...SLOPE...BILLINGS...GOLDEN VALLEY AND MCKENZIE ARE NO LONGER IN THE SEVERE THUNDERSTORM WATCH. THE REMAINDER OF THE WATCH CONTINUES UNTIL 8 PM CDT.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:40 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 50 min |
| Aug 7, 2:45 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 60 min |
| Aug 7, 3:03 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 57 min |
| Aug 7, 3:20 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 55 min |
| Aug 7, 4:11 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 64 min |
| Aug 7, 4:17 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 63 min |
| Aug 7, 4:23 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 52 min |
| Aug 7, 5:16 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 59 min |
| Aug 7, 5:24 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 61 min |
| Aug 7, 5:28 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 57 min |
| Aug 7, 6:28 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.